Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


I need some advise please,ive been on Tramadol now since last August for a disk & nerve problem & last week my doc took me off them & put me onto another painkiller so I can start taking an antidepressant.I asked him was it safe to stop them & he said yes but ive checked the leaflet in the box of Tramadol & it says "Do not stop taking them suddenly due to withdrawal symptoms.Im soooo CONFUSED !!!!!


  • Allison_BAAllison_B Posts: 30
    edited 10/16/2013 - 5:57 AM
    I've been on and off tramadol for years, and have had no problems with withdrawls. If you are really concerned, I would discuss it with your pharmacist or dr. It could be that new meds they put you on work with some of the same neurotransmitters that tramadol does so you don't need to step down from it to avoid withdrawal. I know that my pharmacist is on the ball with checking for interactions and negative side effects every time one of my meds is changed. She is also a good resource when I have medications questions and is much easier to get a hold of than my dr.
    PILF of L5 S1 on October 29, 2013. Psoriatic arthritis, spondylolisthesis L5 and fractured L5 and DDD
  • Thanks for the advice & yes you are right my.pharmacist always seems very good to ask for help when worried or concerned about anything regarding my pils etc.
  • Charmed Life 13CCharmed Life 13 Posts: 5
    edited 10/18/2013 - 11:15 AM
    I had been on Tramadol for years and when i went off it cold turkey due to not getting prescription refilled in time or missed dose over a certain number of hours i would say i definitely felt withdrawal effects. However when i was taken off of it and put on a different opiate I had no issue what so ever and have since tapered off of those pain meds as well. Good luck with everything!
  • with another stronger pain medication, you shouldn't have any problems with the switch. Tramadol is not supposed to be just stopped without another medication to replace it. If you were simply going off the tramadol and not replacing it, then it should be tapered off, same as with many other medications used today .
Sign In or Register to comment.